Wednesday, May 17, 2017

“PILL” Esophagitis.

Hello!

Let's review a very common preventable condition of pill/drug induced esophagitis. 

It is occurs due to prolonged contact of the esophageal mucosa with a medication, which acts like the damaging agent.

Medications implicated in
“pill”esophagitis are :
Tetracycline
Potassium chloride
Ferrous sulfate
Nonsteroidal antiinflammatory drugs
Alendronate

Most often the offending tablet is ingested at bedtime with inadequate  water, this leads to prolonged contact  u of the drug with the esophageal mucosa leading to focal damage and esophagitis.

This causes acute discomfort followed  by progressive retrosternal pain,  odynophagia, and dysphagia.

Endoscopy reveals a focal lesion localized to one of the anatomic narrowed regions of the esophagus or an unsuspected pathologic narrowing. 

Treatment is supportive.
Antacids, topical anesthetics, bland or  liquid diets are often used.

Let's Learn Together!
-Medha.

No comments:

Post a Comment

This is express yourself space. Where you type create something beautiful! <3
Wondering what do I write? Well..
Tell us something you know better. You are a brilliant mind. Yes, you are! ^__^
Ask about something you don't understand @_@?
Compliment... Say something nice! =D
Be a good critic and correct us if something went wrong :|
Go ahead. Comment all you like here! (:

Related Posts Plugin for WordPress, Blogger...